MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the sureform 45 green reload got out of the stapler while stapling.No fragment fell into the patient.The user completed the procedure and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reload involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
On 11-feb-2026, the following additional information was obtained: the stapling event involved a failure to fire, with the load exiting the jaws.The target tissue was parenchyma, but the team sometimes uses the sureform to staple veins or arteries, which caused concern.There was a firing issue with the reload, but no tissue tension or bunching was reported, and no malformed or unformed staples were present since the fire did not start.No errors or messages appeared during the event.The reload fell inside the patient's anatomy but was retrieved during the same procedure without causing damage, as the i-beam started to advance, and the reload jumped out of the jaws, stopping the process.There was no bleeding, obstructions, or unplanned tissue removal, and the surgical outcome was not successful.No holes or gaps were observed in the staple line, and there are no concerns about long-term complications or post-operative issues.The patient's current status is okay.The stapler instrument will not be returned for evaluation, and the person providing the information was not in the operating room, so they could not provide further details or an rma number.A review of the provided image was performed.The zip files show various images of a green sf45 reload, including a couple of package labels.Most of the images are not very clear, but the image appears to show the knife still installed in the proximal end, staples and pushers not deployed, and damage to the proximal end of the cartridge.Isi received a video clip related to the alleged complaint and a review of the video clip was conducted.The video shows what appears to be a green reload being pushed out of the channel.Since the ui messages at the bottom of the vsc monitor were not shown, it¿s not clear if the stapler was firing when this occurred, but it would seem strange that this would happen during any other stapler action.After the jaws are opened, there was tissue visible between the jaws that doesn¿t appear to be stapled or transected.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24032860
Report Number2955842-2026-01075
Device Sequence Number9260408
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)K11250424
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberK11250424
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown